MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. VISERA RHINO-LARYNGOVIDEOSCOPE; RHINO-LARYNGO VIDEOSCOPE

AIZU OLYMPUS CO., LTD. VISERA RHINO-LARYNGOVIDEOSCOPE; RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-V
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the visera rhino-laryngovideoscope had a crack in the coating of the sheath.The issue was observed during preparation for use on a diagnostic procedure.No reports of patient harm were associated with this event.The device was returned to olympus for a device evaluation and found that the coating fell off due to the tear of the insertion part.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for a device evaluation and the customer¿s allegation was confirmed.The coating fell off due to the tear of the insertion part.It is likely that the coating fell off due to aging deterioration, the stress of use, or external factors and handling that led to the event.A manufacturing and quality control review was performed for the affected serial number without showing any non-conformities or deviations regarding the described issues.There is a warning as below in the instruction manual ¿chapter 3 preparation and inspection 3.2 preparation and inspection of the endoscope".Inspection of the endoscope 2.Visually inspect the boot and the insertion tube near the boot for bends, twists or other irregularities.3.Visually inspect the surface of the insertion tube for dents, bulges, swelling, peeling or other irregularities.4.Carefully run your fingertips over the entire length of the insertion tube.Inspect for any protruding objects or other irregularities (see figure 3.2).Olympus will continue to monitor the field performance of this device.

Brand Name
VISERA RHINO-LARYNGOVIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17481904
Report Number9610595-2023-11331
Device Sequence Number17888226
Product Code EOB
UDI-Device Identifier20613994394600
UDI-Public20613994394600
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Initial Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown